Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is dark discoloration of lips with tingling sensation indication of an STD?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 2448 Questions
For the past six weeks my lips have turned dark and have a mild tingle. I have no medical problems and take no meds at 54 years old. The only things I am concerned about is transmission of something via oral sex with my wife (she stated she had a yeast infection a couple of months ago around the last time we had oral sex) or the use of weight loss supplements garcinia gambogia and green coffee bean pills I've taken off and on. I decided to take some azithromycin last night and after 10 hours my lips aren't as tingly. If this helps what could it be and should I recommend my wife get tested/treated for something other than yeast so it does not happen again?
Posted Thu, 27 Feb 2014 in Sexually Transmitted Diseases
Answered by Dr. Praveen G 1 hour later
Brief Answer: No STIs or Fungal infection Detailed Answer: Hello, Thanks for posting your query on XXXXXXX None of your symptoms are suggesting of Sexually Transmitted Infection. Even though STIs are transmitted through oral sex, you will get these infections if your partner is having STIs. Your medical history and symptoms are not favoring any of the STIs like HSV 1, HPV, Chlamydia, Gonorhhoea, HIV or Syphilis. As you a mentioned in the history that your wife had fungal infection in the past, these yeasts are normally present in the flora, when ever there is an imbalance in the environment they will produce the symptoms and on proper medication it will be cured and this is not a sexually transmitted infection. If there is a active fungal infection your wife might have severe itching, burning micturation, curdy discharge and pain as you have not mentioned any of the symptoms, she might not having fungal infection. As you have taken natural herbals irregularly to reduce the weight, you may be allergic to some of the composition of the garcinia gambogia and green coffee. This may be leading to your symptom like dark lip and tingling sensation. As you have taken the antibiotic, if there is any secondary infection following this as reduced your symptoms. Nothing to worry as your wife is not having any of the symptoms of fungal infection or STIs. If your symptoms persist you test your blood for Absolute eosinophil count (AEC) to know whether you are having any allergic reaction. If there is a elevated AEC then you need to think regarding allergen causing this. There are test to detect the allergen causing allergy to you. Hope I have cleared all your doubt. Still if you are having any query please feel free to post the query. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor